Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 29, NWS Tallahassee, FL

November 8, 2015Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Nov 8, 2015, 9:47 PM CST for Walton County, Florida. It took effect at Nov 8, 2015, 10:07 PM CST. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Nov 8, 2015, 9:47 PM CST (03:47 UTC)
In effect from
Nov 8, 2015, 10:07 PM CST
Expired
Nov 10, 2015, 8:06 AM CST
In force
34 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WGUS42 KTAE 090347
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1047 PM EST SUN NOV 8 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-100347-
/O.NEW.KTAE.FL.W.0029.151109T0407Z-151110T1406Z/
/MHDF1.1.ER.151109T0407Z.151109T2000Z.151110T0806Z.NO/
947 PM CST SUN NOV 8 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for the Shoal River near Mossy Head (CR 1087).
* From this evening, or until the warning is cancelled.
* At  9:30 PM Sunday the stage was 13.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by 10 pm Sunday and continue to
  rise to near 15.6 feet by Monday afternoon. The river will fall 
  below flood stage by Tuesday morning.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
3 follow-up statements
400 
WGUS82 KTAE 091139
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 AM EST MON NOV 9 2015

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-100710-
/O.EXT.KTAE.FL.W.0029.000000T0000Z-151110T0710Z/
/MHDF1.1.ER.151109T0416Z.151109T1130Z.151110T0110Z.NO/
539 AM CST MON NOV 9 2015

The Flood Warning continues for the Shoal River near Mossy
Head (CR 1087).
* Until late tonight.
* At  5:30 AM Monday the stage was 14.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river is cresting will begin to fall later this morning. 
The river will fall below flood stage by this evening.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
194 
WGUS82 KTAE 091455
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 AM EST MON NOV 9 2015

...The Flood Warning continues for the following rivers in Florida...
  Shoal River near Mossy Head (CR 1087) affecting Walton County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-100710-
/O.CON.KTAE.FL.W.0029.000000T0000Z-151110T0710Z/
/MHDF1.1.ER.151109T0416Z.151109T1130Z.151110T0110Z.NO/
855 AM CST MON NOV 9 2015

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until late tonight.
* At  8:30 AM Monday the stage was 14.6 feet.
* Minor flooding is occurring and will continue.
* Flood stage is 14.0 feet.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$
612 
WGUS82 KTAE 092346
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM EST MON NOV 9 2015

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-100016-
/O.CAN.KTAE.FL.W.0029.000000T0000Z-151110T0710Z/
/MHDF1.1.ER.151109T0416Z.151109T1130Z.151109T2040Z.NO/
546 PM CST MON NOV 9 2015

The Flood Warning is cancelled for
  the Shoal River near Mossy Head (CR 1087).
* At  5:30 PM Monday the stage was 13.6 feet.
* Fell below flood stage at  2:40 PM Monday.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall to 11.9 feet by tomorrow 
  morning.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 8, 7:04 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 8, 7:04 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST SUN NOV 8 2015

.Near Term [Through Tonight]...

A surface low lies south of Mobile, AL with a warm front boundary
extending eastward from it across the northern Gulf waters and
north Florida out to Daytona Beach. North of this frontal
boundary, rainfall was steady this afternoon, but has lightened up
a bit in the evening hours. Despite the break in the rain this
evening, redevelopment is forecast overnight, with another 1-2"
of rain across the forecast area. Localized flooding will remain
possible across much of the forecast area tonight, with flash
flooding possible along the Florida Panhandle.

&&

.Aviation...
[Through 00Z Tuesday] At least IFR ceilings are expected at all
terminals through the night, likely deteriorating to LIFR at ECP,
TLH, and VLD. Moderate to heavy rain is expected to spread north
out of the Gulf through the night. Expect visibilities to fall to
a mile or less in heavy rain. IFR ceilings won't lift to MVFR
until the passage of a low pressure system tomorrow, with MVFR
prevailing for the remainder of the TAF.

&&

.Hydrology...

Widespread rainfall totals outside of the eastern Florida Big
Bend and south-central Georgia are in the 1.5-3" with a streak of
4-7.5" near Apalachicola. These totals have caused some rises on
area rivers exacerbated ongoing flooding issues along the
Choctawhatchee with Bruce in moderate flood stage and Caryville
forecast to rise to minor flood stage overnight.

An additional 1-2" is expected to fall over the area tonight
through Monday. Localized flooding will continue to be possible,
with flash flooding possible along the coastline where the ground
is already saturated and higher rain rates are expected.

&&

.Prev Discussion [334 PM EST]...

.Short Term [Monday Through Tuesday Night]...

By tomorrow morning, the axis of heaviest rain (the second round)
will primarily be east of a line from Albany through Tallahassee
and moving steadily east. Substantial cloud cover and weak CAA
will prevent temperatures from climbing much during the day across
the northwestern 1/3 of the Tri-State region. Elsewhere, low to
mid 70s in the vicinity of the low will gradually fall into the
upper 60s as the low passes. Rain should come to an end late
Monday evening, except for maybe a few showers across the
southeast Big Bend. Lows are expected to fall into the low to mid
50s across southeast Alabama, gradually increasing to the
southeast to about the mid 60s in Cross City. For the first time
in a very long time, seasonal temperatures are expected both
Tuesday and Tuesday night. Expect highs in the low to mid 70s and
lows around the 50 degree mark.

.Long Term [Wednesday Through Sunday]...

A shortwave will move through the Central Plains and Midwest
Wednesday through Thursday, expect low PoPs on Thursday as most
synoptic forcing will be well removed to our north. In the wake of
the front, lows may dip below seasonal averages (into the mid
40s), with highs around 70 degrees to finish the period.

.Marine...

Cautionary level winds and seas are expected across the northeast
Gulf through tonight as an area of low pressure moves northeast.
West of Apalachicola, on and off advisory conditions will be
possible nearer to the surface low. In the wake of the low, winds
and seas will remain below headline levels through next week.

.Fire Weather...

Relative humidity values will remain above 40% through Friday.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   65  79  58  75  50 / 100  70  30   0   0
Panama City   68  75  59  74  58 / 100  60  20   0   0
Dothan        55  62  54  71  51 / 100  50  10   0   0
Albany        55  65  54  71  48 / 100  60  30   0   0
Valdosta      63  78  59  73  50 / 100  70  40  10   0
Cross City    73  80  64  77  51 / 100  70  40  10   0
Apalachicola  72  78  60  76  56 / 100  80  30   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning FOR Coastal Jefferson-Inland
     Jefferson-Madison.

     High Rip Current Risk until 4 AM EST /3 AM CST/ Monday FOR
     Coastal Bay-Coastal Franklin-South Walton.

     Flash Flood Watch through Monday morning FOR Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
     Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
     Walton-Washington.

GA...Flood Watch through Monday morning FOR Baker-Ben Hill-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Flood Watch through Monday morning FOR Coffee-Dale-Geneva-Henry-
     Houston.

GM...Small Craft Advisory until 7 AM EST Monday FOR Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...MOORE
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...HARRIGAN
MARINE...HARRIGAN
FIRE WEATHER...MOORE
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 8:16 PM CSTSpecial Marine WarningTAE59 min
Nov 8, 9:12 PM CSTSpecial Marine WarningTAE63 min
Nov 8, 11:51 PM CSTSpecial Marine WarningTAE114 min
Nov 9, 2:32 AM CSTAreal Flood AdvisoryTAEBay3 hr
Nov 9, 3:04 AM CSTSpecial Marine WarningTAE56 min
Nov 9, 3:59 AM CSTSpecial Marine WarningTAE61 min
Nov 9, 7:44 AM CSTSpecial Marine WarningTAE61 min
Nov 9, 8:45 AM CSTSpecial Marine WarningTAE60 min

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.